4 doctors weighed in:

Should lisonpril hctz (hydrochlorothiazide) be discontinued if I have had diarrhea since i started taking it 7 days ago. Blood test shows dehydration and elevated co2.

4 doctors weighed in
Dr. Jack Rubin
Internal Medicine - Nephrology & Dialysis
2 doctors agree

In brief: Diarrhea and meds

If you had diarrhea (d), your co2 would be low due to loss of alakli in your stool.
Neither lisinopril/ hctz (hydrochlorothiazide) (l) are known to cause diarrhea. If you had d for 7 days, you need to contact your physician (p) or go to the er. I would stop your l, as your blood pressure would be low due to fluid loss seen with d. Is your potassium low? What fluids are you ingesting? Call your p or go to an er for help.

In brief: Diarrhea and meds

If you had diarrhea (d), your co2 would be low due to loss of alakli in your stool.
Neither lisinopril/ hctz (hydrochlorothiazide) (l) are known to cause diarrhea. If you had d for 7 days, you need to contact your physician (p) or go to the er. I would stop your l, as your blood pressure would be low due to fluid loss seen with d. Is your potassium low? What fluids are you ingesting? Call your p or go to an er for help.
Dr. Jack Rubin
Dr. Jack Rubin
Thank
Dr. Olivia Liao
Ophthalmology
1 doctor agrees

In brief: Yes and you should

Contact your prescribing doctor so that another medication can be used instead to control your blood pressure.
Hydrate with gatorade if possible.

In brief: Yes and you should

Contact your prescribing doctor so that another medication can be used instead to control your blood pressure.
Hydrate with gatorade if possible.
Dr. Olivia Liao
Dr. Olivia Liao
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
18 years in practice
497K people helped
Continue
111,000 doctors available
Read more answers from doctors